My father was being treated for HBP for a couple years and has had his medication switched a few times. I know that he was on metoprolol once before and it didn't help his blood pressure it only increased. He was switched to Lisenipril and that helped. However about 6 months ago he suffered from a mild stroke and then had to undergo heart surgery due to an annuerism that was found in one of his aeortic aretries. When this happened they put him back on metoprolol and he has since had problems with his blood pressure staying elevated. If he doesn't take the medication his blood pressure will decrease as they day goes on but is high upon rising. If he takes the medication he says that it seems his blood pressure stays elevated and will sometimes increase as well. He was taking half of a 25mg pill in the morning and then half of a 25mg pill at night but has since been increased to a full 25mg pill in the morning and a full 25mg pill at night. However his blood pressure is still elevated and his doctor and he do not agree that he should be switched to something else. The doctor swears that this medication doesn't elevate the blood pressure at all but expierience is saying otherwise. We know want to know if anyone else has had this issue with this medication.
22 Feb 2012
Hi, I am having this problem at the moment with the Metoprolol, and yesterday my Dr wants me to think about going on a different medication because my blood pressure is still wanting to go higher. I take 75mg am and pm and my blood pressure was going down to the 120's but lately it is going into the 140's to 160's, so it seems when they up this medication my blood pressure goes down for a bit, but then it does what it is doing at the moment by going up again. So with this said I am with you on this one. Take care, Liz.
23 Feb 2012
Good answer Suzanne. I am giving you the info to read about this meication as follows,:
Please follwo the doctor order to a tt. Thsi in one area I kidnof agree on with others abut thismed. Please let us know if you have futue questions...
23 Feb 2012
Metoprolol is a beta-blocker which by definition causes a lowering of B/P and a decrease in your heart rate. Me thinks we are quibbling about the wrong thing. As we age, the vasculature (veins and arteries) have been known to lose some of their elasticity and therefore a rise in our B/P. N medical terms, this is called arteriosclerosis or atherosclerosis, depending on which book you read. So, let's not all of us back seat docs start making decisions when we don't have all the facts in front of us to discuss. And that is the simplest cause of the med seemingly not to work. There's lots more.
Just a sweet hippie's 2 cents worth on that topic.
Have a nice day and Mary, please wish me luck at my pain docs. I'm dying.
The Sweetest In Pain Hippie
12 Jan 2014
I'm a 40 year old male and I was prescribed metoprolol for hypertension although my BP reading up until then had been normal. 1 25 mil in the morning, if still high after one week increase to 2 25 mil, 1 in am, 1 in pm. After one week still high so my dosage was increased to 2 pills a day. A week later I spent a very stressful week in hospital for the delivery with my baby who had some complications but she healthy. After this week in the hospital with little sleep, my BP was 185/115, Dr. said increase to 2 pills in morning, 2 at night. After a couple of weeks still no change in BP. Dr. Increased to 3 pills in morning, 3 at night. So it was a total of 150 mil of metoprolol a day. I was also prescribed lisinipril at 20 mil once a day. Still no change in BP. Throughout this entire time on metoprolol, I had many of the known side effects and an increase in heart palpitations. I lost about 20 lbs in 6 weeks from being lethargic and loss of appetite.
My pulse was consistently in the mid 40's to low 50's and I was starting to have trouble breathing. 3 days ago I went to a new Dr. And he pulled me off metoprolol cold turkey and had me in his office to monitor me and gave me strict instructions to monitor myself at home. The last 3 days being off metoprolol, taking just lisinipril, my BP dropped to 130/90 range the first day, to the last 2 days of 117/77 range with a pulse of 65-70. Now I understand what this medication is supposed to do but this is what happened with my body and I know every one reacts differently. I might add to begin with I'm a pretty healthy guy, was carrying about 35 extra pounds. Always ate well but had a sit down job so the lack of steady activity got to my waistband.
13 Jan 2014
I have also started this medication about 2 months ago 50mgs once a day. Blood preasure was 165/80 to 175/ 93. Now I'm taking 100mgs twice a day and some mornings when I wake up its at 186/110 with pulse of 60-70. This does not seem to work for me but the doctor said to keep trying. Wish me luck
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been suffering from Migraines since before Christmas the dr's have tried a bunch of different drugs to help the Migraine, then they put ...
3 answers • 28 Mar 2011
... about 2 months now. I have noticed that I get dizzy when I'm getting on a bus, or just out running errands. I just seem to get these ...
2 answers • 23 Sep 2011
prior blood pressure was 127/70 also taking metoprolol,lipitor just curious why pressure seems high
3 answers • 19 Feb 2012
I ran out of metoprolol and thought I could swing a couple of days until I refill my script but I need something to bring my heart rate and blood ...
1 answer • 21 Jul 2013
... expensive, I do not have any insuranc.I need a help . Is there any department to call for any help? I am retired w/ limitted income.
1 answer • 24 Jan 2014